Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Suffer fybromyalgia. Took antibiotics. Hair looks brittle and matted. Suffer from acne and rashes. Remedy?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3041 Questions
I suffer from fybromyalgia... I recently took antibiotics for a while for acne, however,
I came back from vacation and I was in the sun and someone told me that my hair in the back looked faded?
That started the spiral effect... I went and took a hair XXXXXXX of my own I normally do my own hair and I mixed it with
my husband's just for men... since his color was darker... I did not put a lot of the just for men... just a couple of drops... to make the color darker... it did then I did not like it... the following day... I took my own hair color wanting to revert it back to my normal hair color...

This is what happened... I saw in my brush.... matted hair... and in the middle of my back hair... it apparently broke short enough that it is noticeable... and the end of my hair the front sides remained the same lenght the middle part became noticeably shorter... I litterally had to cut my side hair a little bit to match the middle of the back hair that was due to all this shorter...

In the days that have passed my hair looks brittle, matted, I have purchased miracle 10 leave in conditioner which has worked in the past for me... however, it is way shorter than normal... but it appears that no more hair is falling out... I do not have patches and/or anything... however, my hair looks damaged...

Quite honestly, I do not like short hair... neither my husband... but a little concerned... (Recently, quite a few mohths back I noticed something similar but with my bangs.... it became thin and brittle and everytime that I would wash it it would become like a brittle pad... This finally got way better it has grown normal and that section is completely healthy...

However, I feel that possibly a chemical reaction between the two dyes made my somewhat (Thin hair) weaker and it broke off....

I do not want to wake up with no hair... I have also noticed that with fybromyalgia... many patients have hair issues and acne, or rashes... due to the decease, stress is not good for me and I have plenty... My husband had a stroke two years ago, I am constantly worried something will happen to him, my mom has been in bed dying for three years, and when all this happened to my hair, my daughter told me that she broke up with her boyfriend that I liked, and I am concern about her in the dating scene, also, my husband daughter stopped talking to my husband after the stroke and my husbands brother also, my father, does not treat me very loving...

I had my life somewhat under control... when all of a sudden, my husband and I find ourselves alone without almost no family, just our dog... and I think all this stress is creating termoil in my entire body!!! Specially my hair!

I need to know if there is anything out there that you can recommend that you feel will help me, nobody in my family has gone bald, I am 57 years old will be 58 in August...

Please help me I am scared... that this will get worst...
Posted Sun, 21 Jul 2013 in General Health
Answered by Dr. Luchuo Engelbert Bain 2 hours later
Hi and thanks for the query,

I do perfectly understand it could difficult coping under such circumstances. Permit me say that at any point in time, when one lives, there are always problems. You must always take a positivist look towards life for a better tomorrow. It might seem the world is coming to an end, but you just need to be strong. I would strongly advise discussing frequently with your husband, exercise and booking an appointment, if possible with a psychologist.

What you are experiencing with your hair deserves a keener attention. A clinical evaluation of the scalp is of utmost importance. Fibromyalgia could be implicated but other common causes, especially in your case must be evaluated. An opinion of the dermatologist and maybe just changing the class of hair oil could enhance hair growth appreciably.

I think the issue here is far from baldness. Suspending the oil that leads to hair loss is the first thing. Go back for the moment on the usual hair regimen you were using during the years. I suggest you book an appointment with a dermatologist for a complete clinical review. It is not advisable to use hair products without a proper clinical review. Drug prescribed is based on what is seen on examination and key issues you shall tell your physician during the clinical visit.

The opinion of a psychiatrist or psychologist could be of help too in the long run.

Be good as I wish you the best of health. Kind regards.

Bain LE, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor